MAUDE Adverse Event Report: CORDIS CORPORATION CATH F4 INF JL 5 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F4 INF JL 5 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 538422
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a guidewire went through the cath f4 inf jl 5 100cm diagnostic catheter, stuck in between the catheter and vessel and was unable to retrieve back.Top left image: image of label revealing 4f jl5 infiniti catheter with catalog number 538-422, lot number 17953409, and use by date: 2023-05-31,top right image: magnification of damages reveals a kinked bent condition to the body of the catheter.A crack is observable on one crease of the kink/bend.One puncture hole is seen below the kinked/bent condition.Bottom image: the distal tip of the catheter is seen and indicates the damages to the catheter occurred on the distal portion of the catheter's body.The puncture hole is proximal to the kinked/bent/cracked condition.There was no reported patient injury and recovered after the event.A.035 guidewire was used to go through the catheter.The puncture/cut was not noticed before the device was used or after it was removed from the patient.There were no damages noticed to the catheter before it was used.The intended procedure was a diagnostic angiography.The vessel / lesion characteristics was the coronary artery disease, there was vessel tortuosity.The lesion was calcified.The device was not used for a chronic total occlusion (total occlusion >3 months the device will be returned for evaluation.Pictures are provided.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot# 17953409 presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported, a guidewire went through the cath f4 inf jl 5 100cm diagnostic catheter, stuck in between the catheter and vessel and was unable to retrieve back.Top left image: image of label revealing 4f jl5 infiniti catheter with catalog number 538-422, lot number 17953409 and use by date: 2023-05-31,top right image: magnification of damages reveals a kinked bent condition to the body of the catheter.A crack is observable on one crease of the kink/bend.One puncture hole is seen below the kinked/bent condition.Bottom image: the distal tip of the catheter is seen and indicates the damages to the catheter occurred on the distal portion of the catheter's body.The puncture hole is proximal to the kinked/bent/cracked condition.There was no reported patient injury and recovered after the event.A.035 guidewire was used to go through the catheter.The puncture/cut was not noticed before the device was used or after it was removed from the patient.There were no damages noticed to the catheter before it was used.The intended procedure was a diagnostic angiography.The vessel / lesion characteristics was the coronary artery disease, there was vessel tortuosity.The lesion was calcified.The device was not used for a chronic total occlusion (total occlusion >3 months the device will be returned for evaluation.Pictures are provided.
 
Additional Manufacturer Narrative
After further reviewed of additional information received the following sections have been updated accordingly : as reported, a guidewire went through a cath f4 inf jl 5 100cm diagnostic catheter, stuck in between the catheter and vessel and was unable to retrieve back.There was no reported patient injury.An.035 guidewire was used to go through the catheter.The puncture/cut was not noticed before the device was used or after it was removed from the patient.There were no damages noticed to the catheter before it was used.The intended procedure was a diagnostic angiography.The patient had coronary artery disease, vessel tortuosity and the lesion was calcified.The device was not used for a chronic total occlusion.Three pictures related to the reported failures were provided by the customer.The first picture shows the infinity product label, and the following information can be read¿ catalogue# 538-422, lot# 17953409 and use by date 2023-05-31.As part of the second and third picture, it could be observed the distal side of the non-sterile catheter.The unit shows a visible damage (kinked/bent/torn/cut).No other anomalies of the product can be noticed at the attached picture.One non-sterile cath f4 inf jl 5 100cm diagnostic catheter was received for analysis.Per visual analysis, the body shaft of the unit was observed separated at the proximal area.The separated area with the missing hub was not returned for evaluation.Also, a kink was found at 9.5 cm, from the separation and a torn/puncture/cut condition was observed at the distal area near to the tip of the unit.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was performed on the damaged areas of the catheter.The puncture, cut and separated conditions presented evidence of elongations and ductile dimples on the braid wires near the separated area.The outer surface of the body/shaft near the torn area presented evidence of bulged/peeled off material and scratch marks.A product history record (phr) review of lot 17953409 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as catheter (body/shaft)- kinked/bent - in-patient, cracked - in-patient, and puncture/cut - in-patient, were confirmed as these conditions were observed during analysis.The elongations found on the separated area of the body/shaft and the ductile dimples observed on the braid wires are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.The bulged/peeled off material and the scratch marks found on the outer surface of the body/shaft near to the torn area, suggest that the catheter was torn by a sharp object.The exact cause of these conditions could not be determined during the product analysis however, it was reported a guidewire punctured through the outside of the catheter.Procedural and/or handling factors related to the patient¿s vessel characteristics may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.To prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH F4 INF JL 5 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami, FL 33014
7863138372
MDR Report Key12953709
Report Number9616099-2021-05127
Device Sequence Number4316668
Product Code DQO
UDI-Device Identifier20705032014622
UDI-Public(01)20705032014622(17)230531(10)17953409
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number538422
Device Catalogue Number538422
Device Lot Number17953409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/14/2021
01/12/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/28/2021
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ROSEN WIRE .035
Patient Age61 YR
Patient SexMale
Patient Weight74 KG